Alert archive / Kansas / Wind Advisories in 2019

Wind Advisory 7, NWS Kansas City, MO

April 10, 20195 counties in Kansas; 5 counties in Missouri

NWS Kansas City, MO issued this wind advisory at Apr 10, 2019, 3:43 AM CDT for 5 counties in Kansas; 5 counties in Missouri. It took effect at Apr 10, 2019, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2019, 3:43 AM CDT (08:43 UTC)
In effect from
Apr 10, 2019, 10:00 AM CDT
Expired
Apr 10, 2019, 7:00 PM CDT
In force
9 hr
Issued by
NWS Kansas City, MO

Counties Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Cass County, MO, Clay County, MO, Jackson County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2019-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2019-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2089 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
444 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

658 
WWUS73 KEAX 100843
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
343 AM CDT Wed Apr 10 2019

...Gusty winds expected late this morning through this evening...


KSZ057-060-103>105-MOZ028-029-037-043-053-110000-
/O.NEW.KEAX.WI.Y.0007.190410T1500Z-190411T0000Z/
Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay-
Jackson-Cass-Bates-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, 
Independence, Belton, Raymore, Harrisonville, Pleasant Hill, 
Butler, Adrian, and Rich Hill
343 AM CDT Wed Apr 10 2019

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Wind Advisory, which is in effect from 10 AM this
morning to 7 PM CDT this evening. 

* TIMING...From late morning through this evening.

* WINDS...south winds 25 to 35 mph with gusts to 50 mph.

* IMPACTS...Travel along east to west roadways will be very
  difficult, especially for high profile vehicles and trailers.
  The strong winds may also cause tree limbs to break. Any
  unsecured lightweight items may become flying objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
2 follow-up statements
143 
WWUS73 KEAX 102016
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
316 PM CDT Wed Apr 10 2019

...Gusty Winds Expected Through Thursday Evening...

KSZ057-060-103>105-MOZ028-029-037-043-053-110430-
/O.NEW.KEAX.WI.Y.0008.190411T1500Z-190412T0000Z/
/O.CON.KEAX.WI.Y.0007.000000T0000Z-190411T0000Z/
Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay-
Jackson-Cass-Bates-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, 
Independence, Belton, Raymore, Harrisonville, Pleasant Hill, 
Butler, Adrian, and Rich Hill
316 PM CDT Wed Apr 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Wind Advisory, which is in effect from 10 AM to 7 PM CDT
Thursday. 

* TIMING...From late morning through this evening.

* WINDS...south changing to southwest winds 25 to 35 mph with 
  gusts to 50 mph.

* IMPACTS...Travel along east to west roadways will be very 
  difficult, especially for high profile vehicles and trailers. 
  The strong winds may also cause tree limbs to break. Any 
  unsecured lightweight items may become flying objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

KSZ025-102-MOZ002>008-011>017-020>025-030>033-038>040-044>046-054-
110430-
/O.NEW.KEAX.WI.Y.0008.190411T1500Z-190412T0000Z/
Atchison KS-Doniphan-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-
Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-
Chariton-Randolph-Lafayette-Saline-Howard-Johnson MO-Pettis-
Cooper-Henry-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Maryville, Grant City, Albany, Stanberry, King City, 
Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, 
Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, 
Forest City, Craig, Savannah, Country Club Villa, Maysville, 
Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, 
Jamesport, Trenton, Milan, Green City, Kirksville, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, 
Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville,
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Warrensburg, Sedalia, Boonville, Clinton, and Windsor
316 PM CDT Wed Apr 10 2019

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Wind Advisory, which is in effect from 10 AM to 7 PM CDT
Thursday. 

* TIMING...From late morning through this evening.

* WINDS...south changing to southwest winds 25 to 35 mph with 
  gusts to 50 mph.

* IMPACTS...Travel along east to west roadways will be very 
  difficult, especially for high profile vehicles and trailers. 
  The strong winds may also cause tree limbs to break. Any 
  unsecured lightweight items may become flying objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
402 
WWUS73 KEAX 102357
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
657 PM CDT Wed Apr 10 2019

...Gusty Winds Expected once again on Thursday...

KSZ057-060-103>105-MOZ028-029-037-043-053-111100-
/O.EXP.KEAX.WI.Y.0007.000000T0000Z-190411T0000Z/
/O.CON.KEAX.WI.Y.0008.190411T1500Z-190412T0000Z/
Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay-
Jackson-Cass-Bates-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Kansas City, 
Independence, Belton, Raymore, Harrisonville, Pleasant Hill, 
Butler, Adrian, and Rich Hill
657 PM CDT Wed Apr 10 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

* TIMING...Much of the late morning and afternoon hours on
  Thursday.

* WINDS...Southwest winds 25 to 35 mph with gusts to 50 mph. 

* IMPACTS...Travel along east to west roadways will be very 
  difficult, especially for high profile vehicles and trailers. 
  The strong winds may also cause tree limbs to break. Any 
  unsecured lightweight items may become flying objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

KSZ025-102-MOZ002>008-011>017-020>025-030>033-038>040-044>046-054-
111100-
/O.CON.KEAX.WI.Y.0008.190411T1500Z-190412T0000Z/
Atchison KS-Doniphan-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-
Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-
Chariton-Randolph-Lafayette-Saline-Howard-Johnson MO-Pettis-
Cooper-Henry-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Maryville, Grant City, Albany, Stanberry, King City, 
Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, 
Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, 
Forest City, Craig, Savannah, Country Club Villa, Maysville, 
Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, 
Jamesport, Trenton, Milan, Green City, Kirksville, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Richmond, Lawson, Carrollton, 
Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville,
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Warrensburg, Sedalia, Boonville, Clinton, and Windsor
657 PM CDT Wed Apr 10 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
THURSDAY...

* TIMING...Much of the late morning and afternoon hours on
  Thursday.

* WINDS...Southwest winds 25 to 35 mph with gusts to 50 mph 
  possible.
  

* IMPACTS...Travel along east to west roadways will be very 
  difficult, especially for high profile vehicles and trailers. 
  The strong winds may also cause tree limbs to break. Any 
  unsecured lightweight items may become flying objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of at least 30 mph are expected
with gusts to 45 mph. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 9, 11:47 PM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Apr 9, 11:47 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1147 PM CDT Tue Apr 9 2019

.Discussion...
Issued at 304 PM CDT TUE APR 9 2019

Light and spotty rain showers will continue to affect areas across
northern Missouri through the afternoon hours in response to a weak
shortwave trough embedded within a plume of mid-level moisture
stemming from the eastern Pacific. Dry air in the low-levels in the
wake of Monday night's frontal passage will maintain high cloud
bases and most precip will fall in the form of virga through the
remainder of the afternoon. Otherwise, for today, mid-level cloud
cover will continue to build into the area as the western moisture
plume advects overhead along the periphery of an upstream ridge
axis. Despite the building cloud cover, afternoon temps will still
manage to peak in the upper 70s for areas south of the Missouri
River, where deep mixing will occur south of an approaching warm
front.

By Wednesday, the beginnings of multiple marginal impacts will come
in to play from then until the early weekend. The first of which
will be with breezy conditions beginning late Wednesday morning
through the afternoon hours. A tightening PGF ahead of a mid-week
storm system, combined with deep boundary layer mixing will
promote wind gusts up to 30 to perhaps 35 mph Wednesday afternoon.
This will also present the potential for increased fire weather
danger given the gusty winds, though increasing dew point values
in the mid to upper 50s will keep relative humidity values above
criteria levels. The final concern for Wednesday will be during
the evening and overnight hours in the form of thunderstorm
chances, possibly strong to severe, across northwest Missouri
Wednesday evening. At that time, a negatively tilted mid-level
trough will advance over western Kansas, eventually slowing in
eastward movement as it continues to deepen with time. At the
surface, the aforementioned warm front will have lifted north to
the MO/IA border. For Wednesday afternoon, a stout warm layer
between roughly 800 hPa to 650 hPa will inhibit most, if not all,
convection, throughout the local area. This layer will eventually
cool with time, while the advancing mid to upper level low
approaches central Kansas Wednesday night. The area most likely to
see strong to perhaps severe storm development continues to look
favorable across northwest Missouri, coincident with the triple
point underneath strong flow aloft. There remains some question as
to the extent of surface based storms vs. elevated, though MUCAPE
values on the order of 1500 J/kg, combined with bulk shear values
near 60 to 70 kts will support organized convection within far
northwest Missouri Wednesday evening. Should the cap break early
enough within this area, strong wind gusts and large hail will be
the primary hazards. Regardless if the cap breaks or not, there
may be isolated storms capable of producing large hail Wednesday
evening in northwest MO. While increased shear values will remain
in place as the night progresses, instability values will begin to
wane, thus decreasing the overall severe threat as storms push
eastward. Overall expecting storms to affect mainly areas north of
I-70 during the overnight hours, while rainfall totals average
near a tenth to a quarter inch for areas north of Highway 36.
There remains the potential for a rain/snow mix on the back side
of the exiting storm system Thursday night across far northern
Missouri, though no accumulations are expected. Surface temps will
approach the freezing mark Thursday night and may drop below
freezing Friday night across areas north of I-70. Sensitive
vegetation will thus need protection, particularly Friday night.

The next round of precipitation will arrive beginning Saturday and
continue off and on through Sunday. Another mid-level trough will
approach the area at that time, albeit further south, compared to
the mid-week system. That will equate to mostly rain showers for
the local area, while wintry precip cannot be ruled out further
north. Dry conditions will then return until the mid-week, while
temperature trends begin to increase Monday and Tuesday.

&&

.Aviation...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1147 PM CDT TUE APR 9 2019

Low-level wind shear is still expected to develop within a few
hours at all TAF sites as winds between 2-3 kft increase out of
the south southwest. Ceilings and visibilities will remain VFR,
and LLWS concerns should begin to diminish after 18z when surface
winds increase and winds above 2 kft diminish slightly.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Welsh
Aviation...Laflin
Hazardous weather outlook, Apr 9, 5:12 AM CDT, 22 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
512 AM CDT Tue Apr 9 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
512 AM CDT Tue Apr 9 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 No severe weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

.Thunderstorms...
A few strong to severe storms are possible Wednesday night into
early Thursday morning in far northwestern Missouri into northeastern
Kansas. Damaging hail, wind, and frequent lightning are the greatest
concern with the strongest storms.

.Winter...
Mixed precipitation may be possible across northern Missouri late
Thursday night/Friday morning...little to no accumulation is
expected.

Frost and or freeze is possible across the region Friday and Saturday
mornings as temperatures dip near or to freezing.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Kurtz

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:16 PM CDTWind AdvisoryEAXAtchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more28 hr

Nearby

Wind Advisories in Kansas, 2019Wind Advisories in Missouri, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.